Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 157, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2004, 1:13 PM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 25, 2004, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 63 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 251816 FFWSAT TXC029-252115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 113 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... BEXAR * UNTIL 415 PM CDT * AT 113 PM CDT...SHOWERS AND THUNDERSTORMS WERE INCREASING OVER BEXAR COUNTY AND SAN ANTONIO...PRODUCING HEAVY RAINS. * OTHER LOCATIONS IN THE WARNING INCLUDE WINDCREST...TERRELL HILLS... SHAVANO PARK...SEA WORLD...OLMOS PARK...LEON VALLEY...KIRBY...HILL COUNTRY VILLAGE...HELOTES...CROSS MOUNTAIN...CHINA GROVE AND ALAMO HEIGHTS. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER BEXAR COUNTY FOR THE NEXT 1 TO 2 HOURS...CAUSING HEAVY RAINS. SOME HAIL...WIND GUSTS 20 TO 45 MPH AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2931 9876 2928 9843 2950 9825 2966 9871 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:03 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 10:03 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1003 AM CDT FRI JUN 25 2004 .UPDATE...MYRIAD OF SURFACE BOUNDARIES IN THE AREA. HIGH PRECIPITABLE WATER VALUES AND AN UPPER LOW OVER REAGAN/CROCKETT COUNTIES DRIFTING EAST-SOUTHEAST WILL GIVE WAY TO NUMEROUS SHOWERS AND THUNDERSTORMS AS TEMPS RISE TO THE MID 80S THIS AFTERNOON. WILL NOT ADJUST TEMPS OR WINDS AS AFTERNOON WEATHER WILL BE INFLUENCED GREATLY BY THE COOL OUTFLOWS. ANOTHER UPPER LOW OVER THE SOUTHWEST GULF IS DRIFTING WEST AT 6 KT. THIS FEATURE HAS BEEN IN THE GULF FOR 7 DAYS GETTING PUSHED EAST THEN WEST. BUT A STRONGER FASTER MOVING TROPICAL WAVE WILL SLIDE WEST OF 100 DEGREES LONGITUDE SATURDAY NIGHT. THIS MAY PROVIDE DEEPER ATMOSPHERIC MOISTURE OVER SOUTH TEXAS AND HEAVY RAINFALL MAINLY EAST OF INTERSTATE 35. .PREVIOUS DISCUSSION... HIGH PRECIPITABLE WATER VALUES STILL EXPECTED THROUGH THE FORECAST CYCLE AND A WATCH MAY BE CONSIDERED LATER THIS MORNING. ITS A BIT EARLY TO SOUND ALARMS BUT A WIDESPREAD FLOOD EVENT COULD POSSIBLY AFFECT MUCH OF THE AREA AS EARLY AS THIS EVENING. FOR TODAY EXPECT ANOTHER ROUND OF DIURNAL STORMS BEFORE MORE DISTINCT FEATURES MOVE IN TO FOCUS CONVECTION TONIGHT. MOISTURE LEVELS COULD ALMOST SUPPORT A FLOOD WATCH FOR TODAY, BUT THE LACK OF FOCUS WOULD SUPPORT ONLY ISOLATED FLOOD EVENTS. LATE THIS AFTERNOON A LOW CENTER OVER THE TRANS-PECOS REGION WILL BE PUSHED BY WESTERLIES INTO THE EWX COUNTY WARNING AND FORECAST AREA WHILE A SURFACE FEATURE SETTLING INTO THE BIG COUNTRY NEAR ABI THIS MORNING WILL BE IN POSITION TO BE DRAWN DOWN TO THE HILL COUNTRY BY CONVECTIVE DOWNDRAFTS TONIGHT. THIS FOCUS COULD SUPPORT OVERNIGHT CONVECTION CONTINUING INTO SATURDAY AND POSSIBLY SUNDAY. FOR THE PAST FEW DAYS THE GFS HAS CONTINUED TO GENERATE GFS BOMBS OVER THE AREA FOR THESE PERIODS SUGGESTING MESO-SCALE LOWS THAT ARE SLOW TO MOVE. THE LIGHT FLOW PATTERN ALOFT SUGGESTS A PROLONGED FLOOD EVENT IS POSSIBLE. HOWEVER, MODEL CONSENSUS IS CONSISTENT IN AMPLIFYING THICKNESS VALUES OVER THE AREA STARTING EARLY MONDAY. WILL FOLLOW THE PREVIOUS FORECAST TRENDS AND KEEP LATER PERIOD POPS LOW, BUT IT STILL LOOKS UNSTABLE ENOUGH FOR DIURNAL CONVECTION TO CONTINUE THROUGH THE NEXT 7 DAYS. SOME HOPE FOR DRYING NEXT WEEKEND IS OFFERED BY THE 00Z GFS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 88 73 86 73 / 60 60 70 50 AUSTIN BERGSTROM INTL AIRPORT 88 72 87 72 / 60 60 70 50 DEL RIO INTL AIRPORT 91 73 91 73 / 50 50 50 40 SAN ANTONIO INTL AIRPORT 88 72 87 72 / 60 60 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE YET && 06/08/DC
Hazardous weather outlook, Jun 25, 5:05 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-261002- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 505 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE DAY AND CONTINUE INTO THE EVENING HOURS. ISOLATED HEAVY RAIN AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE REMAINS OVER TEXAS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 25, 10:50 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1050 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-252000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1050 AM CDT FRI JUN 25 2004 ...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK... THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE OF RAIN WILL INCREASE LATER TODAY THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE AREA. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY DIMINISH FROM THE WEST THURSDAY...JULY 1ST. BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND 4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH BEGINS TO FORM OVER THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 25, 11:50 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-252000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1150 AM CDT FRI JUN 25 2004 ...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK... THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE AREA. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY DIMINISH FROM THE WEST THURSDAY...JULY 1ST. BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND 4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH BEGINS TO FORM OVER THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 25, 12:05 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 PM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-252000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1205 PM CDT FRI JUN 25 2004 ...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK... THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE AREA. LOCALLY HEAVY RAINS FORMING IN THE AREA WILL CAUSE RISES ON LOCAL RIVERS. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY DIMINISH FROM THE WEST THURSDAY...JULY 1ST. BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND 4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH BEGINS TO FORM OVER THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:08 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jun 24, 7:37 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jun 25, 1:23 PM CDT | Flash Flood Warning | EWX | Kinney, Uvalde, Val Verde | 3 hr |
| Jun 25, 1:29 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Jun 25, 1:58 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 25, 2:32 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 73 min |
| Jun 25, 3:07 PM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| Jun 25, 3:15 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 25, 3:28 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Jun 25, 3:34 PM CDT | Flash Flood Warning | EWX | Bexar | 116 min |
| Jun 25, 3:55 PM CDT | Flash Flood Warning | EWX | Kendall | 2 hr |
| Jun 25, 4:27 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Wilson | 4 hr |
| Jun 25, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
| Jun 25, 5:23 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jun 25, 6:42 PM CDT | Flash Flood Warning | EWX | Gonzales, Lavaca | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.